Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 55, NWS Springfield, MO

March 20, 2020Laclede County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 20, 2020, 8:07 PM CDT for Laclede County, Missouri. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2020, 8:07 PM CDT (01:07 UTC)
Expired
Mar 21, 2020, 7:54 PM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Laclede County, MO

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 21.63 ft at Mar 20, 2020, 7:00 PM CDT.

actionminormoderate1015202503/2103/2203/23
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

506 
WGUS43 KSGF 210107
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
807 PM CDT Fri Mar 20 2020



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Gasconade River at Hazelgreen affecting Laclede County.
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC105-211307-
/O.NEW.KSGF.FL.W.0055.200321T0107Z-200322T0054Z/
/HZLM7.1.ER.200320T2015Z.200321T0000Z.200321T0054Z.NO/
807 PM CDT Fri Mar 20 2020

...For the Gasconade River at Hazelgreen...
* At  7:15 PM Friday The stage was 21.6 feet. 
* Flood stage is 21.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and 
  mainly affects low lying areas along the river. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Hazelgreen       21  21.6 Fri 07 PM   9.9   7.7   6.9


&&


LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
      3777 9236 3775 9237 3770 9227 3764 9230
      3773 9249 3779 9249

 

$$
2 follow-up statements
987 
WGUS83 KSGF 210209
FLSSGF
Flood Statement
National Weather Service Springfield MO
909 PM CDT Fri Mar 20 2020



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Gasconade River at Hazelgreen affecting Laclede County 
  Gasconade River at Jerome affecting Phelps County 
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC105-211708-
/O.EXT.KSGF.FL.W.0055.000000T0000Z-200322T0143Z/
/HZLM7.1.ER.200320T2015Z.200321T0000Z.200321T0143Z.NO/
909 PM CDT Fri Mar 20 2020

...For the Gasconade River at Hazelgreen...
* At  8:15 PM Friday The stage was 21.5 feet. 
* Flood stage is 21.0 feet. 
* Minor flooding is occurring.

* Forecast...The river has crested and will continue to fall to below
  flood stage by this evening.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and 
  mainly affects low lying areas along the river. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Hazelgreen       21  21.5 Fri 08 PM   9.9   7.7   6.9


&&


LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
      3777 9236 3775 9237 3770 9227 3764 9230
      3773 9249 3779 9249

 

$$

MOC161-211708-
/O.EXT.KSGF.FL.W.0044.000000T0000Z-200323T1312Z/
/JRMM7.1.ER.200320T1950Z.200321T1800Z.200322T1312Z.NO/
909 PM CDT Fri Mar 20 2020

...For the Gasconade River at Jerome...
* At  8:45 PM Friday The stage was 15.8 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by 
  tomorrow early afternoon.  The river will fall below flood stage 
  Sunday morning.
* Impact...At 19.0 feet...Flood waters begin to overflow the left bank
  at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Jerome           15  15.8 Fri 09 PM  15.3  10.9   8.6


&&


LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
      3785 9220 3783 9225 3791 9224 3794 9217
      3794 9207 3814 9196

 

$$
679 
WGUS83 KSGF 210529
FLSSGF
Flood Statement
National Weather Service Springfield MO
1229 AM CDT Sat Mar 21 2020



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Gasconade River at Hazelgreen affecting Laclede County
  Spring River near Waco affecting Jasper County
   
.Gages show that the river stages at both sites have fallen below flood
stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC105-210559-
/O.CAN.KSGF.FL.W.0055.000000T0000Z-200322T0143Z/
/HZLM7.1.ER.200320T2015Z.200321T0000Z.200321T0407Z.NO/
1229 AM CDT Sat Mar 21 2020

The Flood Warning has been cancelled for: 
 The Gasconade River at Hazelgreen.
* At 12:15 AM Saturday The stage was 20.5 feet. 
* Flood stage is 21.0 feet. 
* Forecast...The river will continue to fall to 9.9 feet by tomorrow 
  morning.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and 
  mainly affects low lying areas along the river. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Gasconade River Basin
  Hazelgreen       21  20.5 Sat 12 AM  14.6   9.9   7.7


&&


LAT...LON 3792 9227 3791 9224 3783 9225 3780 9233
      3777 9236 3775 9237 3770 9227 3764 9230
      3773 9249 3779 9249

 

$$

MOC097-210559-
/O.CAN.KSGF.FL.W.0048.000000T0000Z-200322T0228Z/
/WCOM7.1.ER.200320T0717Z.200320T1730Z.200321T0332Z.NO/
1229 AM CDT Sat Mar 21 2020

The Flood Warning has been cancelled for: 
 The Spring River near Waco.
* At 11:30 PM Friday The stage was 18.6 feet. 
* Flood stage is 19.0 feet. 
* Forecast...The river will continue to fall to 8.5 feet by tomorrow 
  morning.
* Impact...At 19.0 feet...Flood Stage. Roads on the east side of Maple
  Bridge flood. Flood waters impact low areas near Galesburg upstream
  from the Waco forecast point. Blackberry Creek floods due to 
  backwater effects from the Spring River. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Spring River Basin
  Waco             19  18.6 Fri 11 PM  14.6   8.5   6.4


&&


LAT...LON 3725 9462 3730 9451 3726 9450 3724 9451
      3722 9457 3718 9462

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:08 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 20, 6:08 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 PM CDT Fri Mar 20 2020

...Updated 00Z Aviation Discussion...

.SHORT TERM...(This evening through Saturday)
Issued at 136 PM CDT Fri Mar 20 2020

Despite the cold front having made its way well south of the
Ozarks, low overcast stratus remained over the area this afternoon
and is expected to remain over the area until the 850-700mb
troughs push far enough south and east of the area to drag the
clouds with it. While cloud heights will begin to lift, it may
take most of tonight for the clouds to finally move out and allow
clearing to occur.

Despite stubborn cloud cover, cold air advection will be ongoing
through tonight and into Saturday morning. Overnight lows will
fall into the middle to upper 20s as a result. With the recent
warm weather some blooming and growth as occurred on trees and
plants. the cold temperatures way impact some of this early
vegetation, however the coldest temperatures should only occur
close to sunrise which will limit multiple hours below 28 degrees.

Cloud cover will finally thin and begin to break during the day
Saturday allowing for some sunshine and letting temperatures climb
into the 50s for the most part.

.LONG TERM...(Saturday Night through Friday)
Issued at 136 PM CDT Fri Mar 20 2020

Another storm system will spread north out of the southern plains
Late Saturday night into Sunday morning as a shallow upper level
short wave moves across the plains. Little or no instability was
noted in the models which should allow for a more stratiform rain
shield to spread across the region through the day Sunday.
Surface winds will become southerly as a surface low develops in
the plains and a weak worm front lifts into the Ozarks. Rain
amounts with this activity will be around a third of an inch or
less, but with the saturated soils across the area from recent
rains, most of this rain may go directly to runoff.

The rain may linger into early Monday though mos of Monday should
be dry. We will begin to see a warming trend next week with highs
in the lower 70s by Wednesday. However, another storm system will
move into the area Late Monday night through Tuesday. This system
will have some instability to work with but general thunderstorms
are only expected at this time.

Rain on Tuesday may bring an additional inch to inch and a half to
the Ozarks. Again, soils are saturated and minor flooding will be
a concern.

The region then get a brief break Wednesday and Thursday before
yet another system bring more rain to the area Friday. There is
some light at the end of the week as next weekend may be dry and
mild.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 608 PM CDT Fri Mar 20 2020

A stratus deck continues to slowly slide off to our east this
evening. VFR conditions will develop at all TAF sites as the
clouds clear the region. For the time being, expect MVFR
conditions to hang around another few hours at KBBG and KSGF.
Meanwhile, winds will tamper off this evening becoming generally
light from the northeast, before turning out of the east tomorrow
morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Perez
Hazardous weather outlook, Mar 20, 3:15 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
315 PM CDT Fri Mar 20 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
315 PM CDT Fri Mar 20 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited flooding risk.

DISCUSSION...

Flooding of small streams, creeks, and rivers is widespread
across much of extreme southeast Kansas and southern Missouri.
This residual flooding will persist through this evening and
into Saturday morning. Numerous state highways and county roads
are flooded including multiple low water crossing sites.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance for more showers Sunday and additional showers
and thunderstorms early next week. This may lead to additional
localized flooding.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.